Thunderstorm Wind, Venango
- When
- August 26, 10:55 AM EST
- Where
- Venango County, Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.400, -79.850
Large trees down on Rocky Rd.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 8:41 AM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 941 AM EDT TUE AUG 26 2003 MRNG UPDATE FOR SVR TSTM WATCH. FFA CONTS NRN HALF WRN PA TIL 10PM TNGT. STORMS WILL CONTINUE TO REGENERATE AND MOVE SEWD ACROSS THE WATCH AREAS IN VERY MOIST/UNSTABLE AIRMASS. REST SAME. .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050. PA...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ022>023. SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT TUESDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>030. WV...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT TUESDAY FOR ZONES WVZ001>003.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL 1000 PM EDT TONIGHT, .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
923 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1031 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 BUTLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1044 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 VENANGO
1000 AM SLIGO PA FLASH FLOODS
08/26/03 CLARION SR 68 FLOODED FROM SLIGO
TO CLARION.
1000 AM HAWTHORN PA FLASH FLOODS
08/26/03 CLARION SR 28TO SR 66 ROAD
FLOODING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1046 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 VENANGO
1000 AM SLIGO PA FLASH FLOODS
08/26/03 CLARION SR 68 FLOODED FROM SLIGO
TO CLARION.
1000 AM HAWTHORN PA FLASH FLOODS
08/26/03 CLARION SR 28TO SR 66 ROAD
FLOODING.
0920 AM LIMESTONE PA WIND DAMAGE
08/26/03 CLARION LARGE TREES BLOWN DOWN
0920 AM CLARION PA .75 INCH HAIL
08/26/03 CLARIONMDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-262100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1115 AM EDT TUE AUG 26 2003 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS... DANGEROUS LIGHTNING AND HEAVY RAIN. SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS.
PAZ007-261715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1123 AM EDT TUE AUG 26 2003 ...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH MERCER COUNTY... AN AREA OF THUNDERSTORMS WITH HEAVY RAIN, FREQUENT LIGHTNING, SMALL HAIL AND GUSTY WINDS IS MOVING THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST. THE STORMS ARE OVER SANDY LAKE, NEW LEBANON AND HENDERSONVILLE. MOTORISTS SHOULD NEVER DRIVE THROUGH FLOODED ROADS. ANYONE IN LOW LYING OR FLOOD PRONE AREAS SHOULD KEEP AN EYE ON WATER LEVELS AND BE READY FOR QUICK ACTION TO MOVE TO HIGHER GROUND.
The Pittsburgh radar (KPBZ), 101 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down on Rocky Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334334.